Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 180, NWS North Platte, NE

June 4, 2005Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 4, 2005, 8:00 PM CDT for Lincoln County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2005, 8:00 PM CDT (01:00 UTC)
Expired
Jun 4, 2005, 9:00 PM CDT
In force
60 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 1:25 PM CDTTornado WatchSPC7 hr
Jun 4, 7:00 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 734 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
734 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1264 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 050059
SVRLBF
NEC111-050200-
/O.NEW.KLBF.SV.W.0180.050605T0100Z-050605T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
800 PM CDT SAT JUN 4 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 900 PM CDT

* AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  BASEBALL SIZE.  THIS STORM WAS LOCATED 6 MILES SOUTH OF MAXWELL...
  OR ABOUT 14 MILES SOUTHEAST OF NORTH PLATTE...AND MOVING EAST AT 15
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRADY BY 825 PM CDT

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4108 10067 4090 10064 4081 10022 4117 10025

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:30 PM CDT, 4 hours 30 minutes earlier.

Area forecast discussion, Jun 4, 3:30 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 PM CDT SAT JUN 4 2005

.DISCUSSION...
REPORT OF 1.9 INCHES OF RAINFALL FROM THE SUPER CELL ACROSS
NCNTL NEB CAME IN AT 2030UTC. FLOOD WATCH WILL CONTINUE UNTIL 7 PM
FOR PARTS OF NCTNL NEB.

UPPER LEVEL LOW WILL LIFT VERY SLOWLY NORTHEAST TONIGHT AND INTO SD
ON SUNDAY. WRAP AROUND CLOUDS...COOL AIR AND COLD POOL SHOULD BE
ENOUGH FOR SHRA/TSRA ACTIVITY TO CONTINUE ACROSS NRN ZONES THROUGH
SUNDAY AFTN. OVERALL THE ETA12 CONTINUES TO TREND SLOWER WITH THIS
SYSTEM AND EXPECT THIS BIAS WILL CONTINUE.  BY SUNDAY EVENING ALL OF
THE FCST AREA SHOULD BE IN THE CLEAR. IN FACT THE SHORT WAVE
RIDGE AND ASSOCIATED WARM AIR ADVECTION ACTUALLY WORKS INTO SOUTHWEST
ZONES SUNDAY WITH TEMPS RISING INTO THE 80S.

THE FLOOD WATCH CAN BE DISCONTINUED AS TSRA HAVE ONLY PRODUCED 1/2
RAIN TOTALS THIS AFTN AND THE STRATIFORM RAIN IN THE NW PORTION OF
THE FCST AREA HAS BEEN WELL BEHAVED...1/4 INCH OR LESS RAINFALL PER
HOUR.

MONDAY-TUES...MODELS HAVE CONVERGED ON A SHORT HEATWAVE. H1000-500
THICKNESS RISE TO 575-580DM AND H7 TEMPS RISE TO NEAR 12C. MAIN
PROBLEM IS THE ETA12 MOISTURE PHYSICS CONTINUE TO INSIST ON DEWPTS IN
THE 65 TO 70F RANGE WITH VERY HIGH CAPE AND ISOLD TSRA. HAVE
IGNORED THIS FOR NOW. THE MAIN FEATURE IS THE COLD FRONT DROPS
INTO FCST AREA TUESDAY NIGHT AND CHC OF TSRA LOOKS GOOD PARTICULARLY
NORTHEAST ZONES NEAR THE TRIPLE PT OF THE SD SFC LOW.

WEDNESDAY THROUGH SATURDAY...THE GFS/NAM/ECMWF ARE IN EXCELLENT
AGREEMENT. THE SAGA CONTINUES. NOT ONE BUT TWO UA LOWS MOVE INTO THE
INTERMOUNTAIN WEST AND CREEP SLOWLY E/NE/N WARD. THE NAM WITH ITS
VERY MOIST MIXED LAYER SHOWS A SERIES OF MCSS POPPING ACROSS THE CNTL
PLAINS. THIS IS NORMAL FOR THE TIME OF YEAR. SO FCST IS COOLER...70S
TO NEAR 80 WITH CHC TSRA NEARLY EVERYDAY AND NIGHT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH 390 UNTIL 8 PM
CDT...FLOOD WATCH UNTIL 7 PM CDT FOR PARTS OF NCNTL NEB.

&&

CDC
Hazardous weather outlook, Jun 4, 3:33 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT SAT JUN 4 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-051015-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
333 PM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING SOUTH AND
EAST OF A LINE FROM AINSWORTH THROUGH MULLEN AND ARTHUR TO OGALALLA.

THERE IS ALSO A RISK OF ISOLATED TORNADOES SOUTH AND EAST OF A LINE
FROM BARTLETT THROUGH DUNNING...TRYON AND OGALLALA TO IMPERIAL.

IN ADDITION TO THE RISK FOR LARGE HAIL AND DAMAGING WIND AND THE
SLIGHT RISK FOR TORNADOES...THERE IS A RISK OF FLASH FLOODING OVER
CENTRAL AND SOUTHWEST NEBRASKA.

A FRONT AND UPPER LOW WILL MOVE THROUGH WESTERN NEBRASKA TONIGHT.
VERY UNSTABLE CONDITIONS WILL FAVOR SEVERE THUNDERSTORM DEVELOPMENT.
LOW LEVEL WIND PROFILES ARE EXPECTED TO FAVOR SUPER CELL DEVELOPMENT.
IN ADDITION...SATURATED SOILS WILL CONTRIBUTE TO HEAVY RUNOFF IN THE
PATH OF THUNDERSTORMS THAT CROSS THE AREA.

.DAYS TWO THROUGH SEVEN...

ISOLATED THUNDERSTORMS ARE EXPECTED IN NORTH CENTRAL NEBRASKA SUNDAY
AS THE UPPER LOW MOVES OUT ACROSS THE NORTHERN PLAINS. THEN...AFTER A
QUIET PERIOD MONDAY AND TUESDAY...ANOTHER SYSTEM WILL MOVE THROUGH
TUESDAY NIGHT. EXTREME INSTABILITY COULD PRODUCE SEVERE WEATHER AGAIN
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

SPRINGER

In the hours before

Special weather statement, Jun 4, 7:17 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
717 PM CDT SAT JUN 4 2005

NEZ008>010-026>029-038-050700-
BLAINE NE-BROWN NE-CUSTER NE-GARFIELD NE-HOLT NE-LOUP NE-ROCK NE-
WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...BASSETT...BREWSTER...
BROKEN BOW...BURWELL...ONEILL AND TAYLOR
717 PM CDT SAT JUN 4 2005

TORNADO WATCH 396 IS IN EFFECT UNTIL 2 AM CDT FOR THE FOLLOWING
COUNTIES..

IN NORTH CENTRAL NEBRASKA

BLAINE BROWN CUSTER GARFIELD HOLT LOUP ROCK WHEELER

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

CDC
Special weather statement, Jun 4, 7:20 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
720 PM CDT SAT JUN 4 2005

NEZ024-025-035>037-057>059-069>071-050700-
ARTHUR NE-CHASE NE-FRONTIER NE-HAYES NE-HOOKER NE-KEITH NE-
LINCOLN NE-LOGAN NE-MCPHERSON NE-PERKINS NE-THOMAS NE-
INCLUDING THE CITIES OF...ARTHUR...CURTIS...GRANT...HAYES CENTER...
IMPERIAL...MULLEN...NORTH PLATTE...OGALLALA...STAPLETON...
THEDFORD AND TRYON
720 PM CDT SAT JUN 4 2005

TORNADO WATCH 390 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES

IN WESTERN AND NORTH CENTRAL NEBRASKA

ARTHUR CHASE FRONTIER HAYES HOOKER KEITH LINCOLN LOGAN MCPHERSON
PERKINS THOMAS

THE THREAT OF ORGANIZED SEVERE WEATHER HAS ENDED IN THESE COUNTIES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

NEZ008>010-026>029-038-050700-
BLAINE NE-BROWN NE-CUSTER NE-GARFIELD NE-HOLT NE-LOUP NE-ROCK NE-
WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...BASSETT...BREWSTER...
BROKEN BOW...BURWELL...ONEILL AND TAYLOR
720 PM CDT SAT JUN 4 2005

TORNADO WATCH 396 IS IN EFFECT UNTIL 2 AM CDT FOR THE FOLLOWING
COUNTIES..

IN NORTH CENTRAL NEBRASKA

BLAINE BROWN CUSTER GARFIELD HOLT LOUP ROCK WHEELER

THIS TORNADO WATCH REPLACE TORNADO WATCH 390 WHICH IS NO LONGER IN
EFFECT.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

CDC
Local storm report, Jun 4, 7:30 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
730 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             19 NNE ROSE             42.42N 99.39W
06/04/2005  1.00 INCH        ROCK               NE   PUBLIC

&&

13
Local storm report, Jun 4, 7:36 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
736 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             12 S NORTH PLATTE       40.96N 100.77W
06/04/2005  2.50 INCH        LINCOLN            NE   NWS EMPLOYEE

&&

13
Local storm report, Jun 4, 7:44 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
744 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     HAIL             8 S NEWPORT             42.49N 99.33W
06/04/2005  0.88 INCH        ROCK               NE   PUBLIC

&&

13
Local storm report, Jun 4, 7:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
754 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     HAIL             11 SW ATKINSON          42.42N 99.13W
06/04/2005  1.00 INCH        HOLT               NE   PUBLIC

&&

13

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:17 PM CDTSevere Thunderstorm WarningLBFHolt58 min
Jun 4, 7:28 PM CDTTornado WarningLBFLincoln32 min
Jun 4, 7:30 PM CDTSevere Thunderstorm WarningLBFRock31 min
Jun 4, 8:14 PM CDTSevere Thunderstorm WarningLBFHolt61 min
Jun 4, 8:16 PM CDTTornado WarningLBFLincoln44 min
Jun 4, 9:14 PM CDTSevere Thunderstorm WarningLBFHolt33 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.